Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Child having watery stools after steroid treatment. Should I be concerned?

User rating for this question
Very Good
Answered by

Pediatrician, Neonatology
Practicing since : 1970
Answered : 891 Questions
My 2 1/2 year old daughter is having watery stools and they smell like vomit. She did have croup last week and had the steroid treatment at that time. Should I be concerned about this?
Posted Tue, 30 Oct 2012 in Digestion and Bowels
Answered by Dr. Uma Rajah Ananth 28 minutes later

I can understand your concern!

A short course of steroids given for croup will not affect her. In fact, it is indicated for that condition. Do not worry.

Probably what she had was a viral croup and, the diarrhea is a part of the same spectrum.

However, you mention the stools are foul smelling. If there is no fever, you give her only some oral electrolytes like pedialyte, which may be available over the counter in your country.

If the diarrhea persists with foul smell, you may have to go to ER and get her examined. Please MAKE SURE THAT SHE DOES NOT GET DEHYDRATED!

Wishing you all the best.

Dr Uma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor